The FDA has updated the safety labeling requirements for several PPIs according to MedWatch, the FDA Safety Information and Adverse Event Reporting Program.
The labels for these medications will now include a statement warning of the risk of Clostridium difficile Associated Diarrhea (CDAD) since published observational studies suggest that PPI therapy may be associated with an increased risk of CDAD, especially in hospitalized patients. The label will also warn that patients should use the lowest dose and shortest duration of PPI therapy appropriate to the condition being treated.
This requirement applies to the following PPIs:
If you are taking PPIs, it is important that you understand the risks associated with them and be sure to talk to you doctor if you have any concerns.
We can help! Every week we select one or two reader-submitted questions and post our answers, so readers with similar concerns can benefit. Ask your question and then be sure to check back here for the answer: Reader questions You will remain anonymous if we answer your question.
If you’re interested in a direct response to your question, click here.